Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On stable quasi-harmonic maps and Liouville type theorems


Authors: Deliang Hsu and Chunqin Zhou
Journal: Proc. Amer. Math. Soc. 130 (2002), 3415-3422
MSC (2000): Primary 58G30, 35B05
DOI: https://doi.org/10.1090/S0002-9939-02-06499-7
Published electronically: May 8, 2002
MathSciNet review: 1913022
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider Liouville type problems of stable quasi-harmonic maps, by ``stable'' we mean that the second variation of quasi-energy functional $E_q(u) $ is nonnegative, and we prove that the stable quasi-harmonic maps must be constant under some geometry conditions.


References [Enhancements On Off] (What's this?)

  • 1. CHENG S. Y., Liouville theorem for harmonic maps, Pure Math., Vol. 36, American Math. Soc., Providence, R.I., 147-151(1980). MR 81i:58021
  • 2. DING W. Y. & LIN F. H., A generalization of Eells-Sampson's theorem, J. Partial Differential Equations 5, no. 4, 13-22(1992). MR 93j:58032
  • 3. EELLS J. & LEMAIRE K., A report on harmonic maps, Bull. London Math. Soc. 10 1-68(1978). MR 82b:58033
  • 4. LIN F. H. & WANG C. Y., Harmonic and quasi-harmonic spheres, Comm. Anal. Geom. 7, 397-429(1999). MR 2000b:58028
  • 5. HOWARD R., The nonexistence of stable submanifolds, varifolds, and harmonic maps in sufficiently pinched simply connected Riemannian manifold, Michigan Math. J. 32, 321-334(1985). MR 87h:58040
  • 6. HOWARD R. & WEI S. W., Nonexistence of stable harmonic maps to and from certain homogeneous spaces and submanifolds of Euclidean space, Trans. Amer. Math. Soc. 294, 319-331(1986). MR 87c:58033
  • 7. WEI S. W., Liouville theorem for stable harmonic maps into either strongly unstable, or $\delta $-pinched manifolds. Proc. of Symp. in Pare Math. Vol 44, 406-412(1986).
  • 8. WEI S. W., Liouville Theorems and regularity of minimizing harmonic maps into super-strongly unstable manifolds, Contemporary Mathematics, Vol. 127, 131-154(1992). MR 92m:58030
  • 9. XIN Y. L., Some results on stable harmonic maps, Duke. Math. J. 47, 609-613(1980). MR 81j:58041
  • 10. HSU D. L. & ZHOU C Q., On the finiteness of energy of quasi-harmonic sphere, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58G30, 35B05

Retrieve articles in all journals with MSC (2000): 58G30, 35B05


Additional Information

Deliang Hsu
Affiliation: Department of Applied Mathematics, Shanghai Jiao Tong University, Shanghai 200240, People’s Republic of China
Email: hsudl@online.sh.cn

Chunqin Zhou
Affiliation: Department of Applied Mathematics, Shanghai Jiao Tong University, Shanghai 200240, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9939-02-06499-7
Keywords: Quasi-harmonic map, stableness, Liouville type theorems
Received by editor(s): April 19, 2000
Received by editor(s) in revised form: June 25, 2001
Published electronically: May 8, 2002
Additional Notes: The first author was supported by NSF of Shanghai Jiao Tong University
Communicated by: Bennett Chow
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society